Florida, 2005

Damaging Wind in Florida, April 7, 2005

April 7, 2005 · NWS JAX · 1 event in 1 county or zone

Law enforcement reported trees down at CR-152 and CR-135.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Law enforcement reported trees down at CR-152 and CR-135.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 8:43 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 7, 8:43 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EDT THU APR 7 2005

...STRONG TO SEVERE STORMS POSSIBLE FOR NE FL THIS AFTERNOON...
LOCALLY HEAVY RAINFALL AREA WIDE...

SOLID BAND OF SHOWERS AND THUNDERSTORMS OVER WESTERN SE GA COUNTIES
EXTENDING INTO BIG BEND AND EASTERN GULF. STRONGEST ACTIVITY IS OVER
THE GULF WITH GOOD DIFFLUENT WEDGE SHAPE NOTED ON IR SATELLITE.
ACTIVITY OVER LAND BELOW SEVERE LEVELS BUT STILL PRODUCING HEAVY
RAINFALL. MAIN THREAT FOR SE GA WILL BE HEAVY RAINFALL.  FOR NE FL
THERE WILL BE A CHANCE OF STRONG WINDS/HAIL WITH LINE OF
THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE. BETTER HEATING
AND DESTABILIZATION SHOULD OCCUR OVER NE FL AS PRECIP WILL NOT START
UNTIL THIS AFTERNOON. HOWEVER ONE NEGATIVE IS A THICK CIRRUS SHIELD
WHICH EXTENDS AHEAD OF LINE WHICH COULD LESSEN THREAT A BIT. WILL UP
POPS TO CATEGORICAL FOR ALL AREAS THIS AFTERNOON.

MARINE...SOUTH WINDS AROUND 15 KNOTS HAS BEEN SLOW TO INCREASE BUT
SHOULD THIS AFTERNOON AS LINE OF STORMS APPROACH FROM THE WEST.
SEAS HAVE COME UP TO 4-6 FOOT RANGE.  WILL EXPAND SCA TO INCLUDE
NEAR SHORE WATERS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THURSDAY
      FOR THE FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...
      CLAY...DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST.
      JOHNS...AND UNION.
      FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
      FOLLOWING ZONES...COLUMBIA...GILCHRIST...HAMILTON...AND
      SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
      FOLLOWING ZONES...APPLING...ATKINSON...BACON...CLINCH...
      COFFEE...ECHOLS...JEFF DAVIS...AND WARE.
      LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THURSDAY
      FOR THE FOLLOWING ZONES...BRANTLEY...CHARLTON...COASTAL
      CAMDEN...COASTAL GLYNN...INLAND CAMDEN...INLAND GLYNN...
      PIERCE...AND WAYNE.
AM...SMALL CRAFT ADVISORY IN EFFECT FOR THE FOLLOWING ZONES...
      ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO 60 NM OFFSHORE.

&&

MZ/AS
Hazardous weather outlook, Apr 7, 10:38 AM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EDT THU APR 7 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1138 AM EDT THU APR 7 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH FLORIDA AND
SOUTHEAST GEORGIA UNTIL 7 PM THIS EVENING...
...FLOOD WATCH FOR PORTIONS OF INLAND SOUTHEAST GEORGIA AND INLAND
NORTHEAST FLORIDA THROUGH 8 PM THIS EVENING...
...LAKE WIND ADVISORY FOR PORTIONS OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA FROM 10 AM THIS MORNING TO 8 PM THIS EVENING...
...FLOOD WARNINGS REMAIN IN EFFECT FOR THE ALAPAHA...ALTAMAHA...
SATILLA...ST. MARYS...SUWANNEE AND SANTA FE RIVERS...

A SQUALL LINE WITH LOCALLY HEAVY RAIN AND EMBEDDED STRONG TO SEVERE
THUNDERSTORM ACTIVITY WILL PUSH ACROSS THE FORECAST AREA THE
REMAINDER OF TODAY AND EARLY TONIGHT. STORM TOTAL RAINFALL AMOUNTS OF
1 TO 2 INCHES ARE EXPECTED AREA WIDE WITH LOCAL 3 TO 4 INCH AMOUNTS
ACROSS INLAND PORTIONS OF THE FORECAST AREA. REFER TO THE FLOOD WATCH
FOR MORE DETAILED INFORMATION. ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE
THROUGH THE DAY AND INTO THIS EVENING BEFORE THE SQUALL LINE PUSHES
OFFSHORE AROUND MIDNIGHT.

A LAKE WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE FORECAST
AREA AS SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP
TO 35 MPH BY LATE THIS MORNING AND WILL CONTINUE THROUGH THE
AFTERNOON AND EVENING HOURS. PLEASE REFER TO THE LATEST STATEMENT FOR
DETAILS.

MOST RIVERS IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE IN
FLOOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE WILL BE ANOTHER RISK OF STRONG TO POSSIBLY SEVERE STORMS ON
FRIDAY AS AN UPPER LOW PRESSURE SYSTEM MOVES OVER THE AREA. THE MAIN
THREAT WILL BE LARGE HAIL AND GUSTY WINDS.

THE RISK OF RIP CURRENTS IS EXPECTED TO BE ABOVE NORMAL FROM SUNDAY
TO WEDNESDAY OF NEXT WEEK DUE TO AN INCREASED ONSHORE FLOW AND
SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

In the hours before

Special weather statement, Apr 7, 10:01 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1101 AM EDT THU APR 7 2005

FLZ020-021-071545-
HAMILTON FL-SUWANNEE FL-
1101 AM EDT THU APR 7 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1145 AM EDT...

AT 1101 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
10 MILES NORTHWEST OF SUWANNEE RIVER STATE PARK TO 10 MILES SOUTHWEST
OF NEWBURN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF MADISON
TO 7 MILES NORTHWEST OF MAYO...MOVING NORTHEAST AT 45 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE RIVER STATE PARK...NEWBURN...CROSSROADS...JENNINGS...LIVE
OAK...SUWANNEE SPRINGS AND JASPER THROUGH 1145 AM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Apr 7, 10:32 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1132 AM EDT THU APR 7 2005

AMZ450-452-454-FLZ020>025-030>033-035>038-040-GAZ150-152>154-162>166-
072300-
ALACHUA-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-BAKER-
BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-
CLINCH-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-MARION-NASSAU-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-
1132 AM EDT THU APR 7 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 137 FOR SOUTHERN GEORGIA AND NORTHERN FLORIDA AND ADJACENT
COASTAL WATERS THROUGH 700 PM EDT TODAY.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTH GEORGIA...BRANTLEY...CAMDEN...CHARLTON...CLINCH...ECHOLS...
GLYNN...WARE...

IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...
DUVAL...FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...
ST JOHNS...SUWANNEE...UNION...

ADJACENT COASTAL WATERS INCLUDED ARE...
ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO 20 NM.

HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

ARS
Special weather statement, Apr 7, 10:40 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EDT THU APR 7 2005

FLZ022-071630-
COLUMBIA FL-
1140 AM EDT THU APR 7 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EDT...

AT 1140 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
23 MILES NORTH OF SUWANNEE VALLEY TO 14 MILES SOUTHWEST OF LAKE
CITY...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF FARGO TO 4
MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 40 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WINFIELD...SUWANNEE VALLEY...LAKE CITY...FIVE POINTS AND WATERTOWN
THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Apr 7, 10:53 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EDT THU APR 7 2005

FLZ021-071645-
SUWANNEE FL-
1153 AM EDT THU APR 7 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT...

AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF OBRIEN...OR ABOUT 4
MILES EAST OF MAYO...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN...LIVE
OAK...HOUSTON AND WELLBORN THROUGH 1245 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
April 7, 11:00 AM EST
Where
Hamilton County, 3 mi W of Jennings
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
30.600, -83.150

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444004.